Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 8, 2021, 3:48 PM EDT for Ashland County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 3:48 PM EDT (19:48 UTC)
- Expired
- Jun 8, 2021, 4:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Cleveland, OH
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WWUS81 KCLE 081948
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
348 PM EDT Tue Jun 8 2021
OHZ029>031-038-082015-
Holmes-Richland-Ashland-Wayne-
348 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...SOUTHWESTERN WAYNE AND NORTHWESTERN HOLMES
COUNTIES...
At 348 PM EDT, a strong thunderstorm was located near Loudonville, or
14 miles southeast of Mansfield, moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Loudonville, Nashville, Perrysville and Mohicanville.
LAT...LON 4055 8240 4071 8238 4081 8208 4055 8199
4055 8218 4057 8218 4055 8235
TIME...MOT...LOC 1948Z 248DEG 21KT 4064 8230
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:19 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 8, 2:19 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 219 PM EDT Tue Jun 8 2021 .SYNOPSIS... Surface ridge across the eastern United States will persist through Wednesday. An upper level low will drift across the area through the week, weakening across the area. A weak front will dissipate over the area on Thursday and a weak trough will linger into the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... For this afternoon, showers and thunderstorms are developing with the diurnal cycle and with some focus along a lake breeze boundary across far northern Ohio and NW PA. This activity is expected to continue through the next several hours. Regarding a severe threat, a marginal risk for severe weather has been introduced to the eastern half of the area. Convection is currently at a minimum in the marginal risk area; however, instability is increasing and with dry air in the mid-levels and increasing DCAPE, downburst potential is present across the region and will need to be monitored for gusty winds over the next couple of hours. As for a hydrological threat, initial storms firing along a lake breeze boundary are quickly bursting and setting off additional boundaries that more storms are generating off of. This will present some training issues in some locations and nuisance flooding could develop in some locations. Flooding would be mostly off initial rainfall rates. Convection will diminish with the diurnal cycle tonight, becoming widely scattered overnight with lingering cloud cover. Temperatures will remain elevated with the clouds overnight and have lows similar to last night with lows in the upper 60s/lower 70s. For Wednesday, the forecast area will go through the motions again with a surface ridge to the southeast, allowing for heat and moisture to build over the region and another round of mostly diurnally driven convection. The upper low will be closer to the region on Wednesday and suspect that thunderstorm coverage will be higher than today and have maintained categorical PoPs by late Wednesday afternoon. Highs should be in the 80s, limited by convection. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Two different systems are expected to play a role in the weather during the short term period. There is one low that is expected to linger over IL/IN which is associated with a weak upper level trough. The second system located over New England is expected to move a cold front south across Lake Erie on Wednesday night into Thursday. After the frontal boundary moves south across the area, the aforementioned low pressure west of the area will finally begin to move eastward as the upper level flow becomes a bit more progressive. Areas of vorticity will rotate around the low pressure to the west of the area during the time period, which will aid in upper level support for showers and thunderstorms. As ample moisture remains over the area with a southern flow, the cold front and then low pressure will act as two mechanisms to shower development, with the greatest chance of thunderstorms during peak heating on Thursday and Friday. Confidence continues to grow in regards to widespread precipitation occurring, however there is still a bit less confidence in timing and location of convection. High PWAT values near 2 inches will be the primary concern as the atmosphere exhibits conditions closer to tropical in nature. This means that any showers that do develop will exhibit increased precipitation efficiency. With a lack of flow across the area, any showers/convection that develops will need to be monitor for the potential of flash flooding. High temperatures during this period will be in the low to mid 80s and are expected to remain humid with RH values in persisting near 80% during the daytime hours. This will result in temperatures feeling closer to 90. Overnight lows will drop into the mid to upper 60s and also remain humid. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The trough that is expected to impact the area during the short term period will move off the East Coast by the beginning of the weekend. This will result in the area being influenced by the leading edge of a ridge, leaving the area under a northwesterly flow. A shortwave trough moving along this edge, coupled with diurnal heating may provide enough energy to support scattered showers and thunderstorms Saturday afternoon. Near the end of the long term period, models suggest a full pattern shift with a trough moving south across the area. With this, the upper level jet will also move south as it has been location north of the Great Lakes lately. Once this trough moves south, cooler temperatures can be expected along with precipitation. Exact timing of this is still not in agreement amongst models. Before the cooler temperatures reach the area though, temperatures are expected to remain in the low to mid 80s through the long term period, however there is expected to be a dip in dew points, which should make these warm temperatures a bit more enjoyable. && .AVIATION /18Z Tuesday THROUGH Sunday/... Shower and thunderstorm activity across the region will continue through the evening hours and will be intermittent across most of the terminals. Convection earlier this afternoon may allow for KERI to be done with thunder chances for today and have removed from the TAF. Elsewhere, thunder chances continue and have vicinity thunder with tempo groups to address current thunder timing and conditions quickly falling to IFR or lower in heavier rain and thunderstorms. With convection waning overnight, have dry TAFs for the middle of the TAF period and VFR conditions. Wednesday will feature a similar thunderstorm setup to today but perhaps with more coverage and have vicinity rain and thunder already mentioned at the end of the TAFs. Winds through the period will generally be light and southerly outside of thunderstorms. A lake breeze may allow for more westerly winds late in the TAF period at KERI and KCLE. Outlook...Non-VFR possible Wednesday through Thursday in showers and thunderstorms. && .MARINE... Marine conditions are expected to remain calm as light southwesterly flow across Lake Erie will result in winds of 5-10 knots and waves below 1 foot. The only forecast concern at this point is with a cold front that moves south across the lake Wednesday into Thursday. Behind this boundary, winds are expected to shift and become northeasterly at 10-15 knots by Thursday afternoon and persist into Saturday morning. Waves are expected to build to 3-5 feet. With the magnitude of winds expected, lakeshore flooding across the western basin is not anticipated at this time. This time frame at the end of the week will need to be monitored for any potential marine headlines. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Sefcovic SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Sefcovic MARINE...
Hazardous weather outlook, Jun 8, 5:37 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 537 AM EDT Tue Jun 8 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 537 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 12:45 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1245 PM EDT Tue Jun 8 2021
OHZ027-036-081715-
Wyandot-Marion-
1245 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND SOUTHERN
WYANDOT COUNTIES...
At 1245 PM EDT, a strong thunderstorm was located near Marseilles, or
12 miles east of Kenton, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Upper Sandusky, La Rue, Morral, Marseilles, New Bloomington and
Harpster.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4091 8333 4066 8308 4055 8342 4068 8342
4069 8344 4070 8344 4071 8348
TIME...MOT...LOC 1645Z 221DEG 16KT 4066 8337
MainesSpecial weather statement, Jun 8, 1:39 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Tue Jun 8 2021
OHZ006-017-081815-
Wood-Hancock-
139 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES...
At 138 PM EDT, a strong thunderstorm was located near North
Baltimore, or 8 miles northwest of Fostoria, moving north at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Fostoria, North Baltimore, Arcadia, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West Millgrove and
Bairdstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4134 8375 4134 8342 4129 8341 4127 8341
4127 8342 4110 8342 4110 8370
TIME...MOT...LOC 1738Z 175DEG 16KT 4121 8355
MainesSpecial weather statement, Jun 8, 2:31 PM EDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Cleveland OH 231 PM EDT Tue Jun 8 2021 OHZ017-018-027-081900- Seneca-Wyandot-Hancock- 231 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SENECA... NORTHWESTERN WYANDOT AND NORTHEASTERN HANCOCK COUNTIES... At 230 PM EDT, a strong thunderstorm was located near Vanlue, or 7 miles east of Findlay, moving northeast at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Findlay, Fostoria, Arcadia, Vanlue, New Riegel, Carey and Bascom. LAT...LON 4092 8359 4108 8362 4121 8332 4097 8318 TIME...MOT...LOC 1830Z 245DEG 20KT 4103 8349 Saunders
Local storm report, Jun 8, 2:43 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HEAVY RAIN 1 SSW VERMILION 41.39N 82.32W
06/08/2021 M2.00 INCH LORAIN OH TRAINED SPOTTER
ABOUT 2 INCHES OF RAIN IN 15-20 MINUTES.
&&
DKSpecial weather statement, Jun 8, 3:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
348 PM EDT Tue Jun 8 2021
OHZ029>031-038-082015-
Holmes-Richland-Ashland-Wayne-
348 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...SOUTHWESTERN WAYNE AND NORTHWESTERN HOLMES
COUNTIES...
At 348 PM EDT, a strong thunderstorm was located near Loudonville, or
14 miles southeast of Mansfield, moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Loudonville, Nashville, Perrysville and Mohicanville.
LAT...LON 4055 8240 4071 8238 4081 8208 4055 8199
4055 8218 4057 8218 4055 8235
TIME...MOT...LOC 1948Z 248DEG 21KT 4064 8230
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:26 PM EDT | Areal Flood Advisory | CLE | Stark | 4 hr |
| Jun 8, 12:45 PM EDT | Special Weather Statement | CLE | Wyandot | 30 min |
| Jun 8, 1:39 PM EDT | Special Weather Statement | CLE | Wood | 36 min |
| Jun 8, 1:46 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 103 min |
| Jun 8, 2:21 PM EDT | Areal Flood Advisory | CLE | Hancock | 7 hr |
| Jun 8, 2:29 PM EDT | Areal Flood Advisory | CLE | Erie, Lorain | 63 min |
| Jun 8, 2:31 PM EDT | Special Weather Statement | CLE | Hancock | 29 min |
| Jun 8, 2:38 PM EDT | Flash Flood Warning | CLE | Erie, Lorain | 3 hr |
| Jun 8, 3:26 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 4 hr |
| Jun 8, 4:13 PM EDT | Special Weather Statement | CLE | Geauga | 32 min |
| Jun 8, 4:15 PM EDT | Special Weather Statement | CLE | Holmes | 30 min |
| Jun 8, 4:43 PM EDT | Special Weather Statement | CLE | Holmes | 32 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.